Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Mar 20, 2006, 3:30 PM CST for Wayne County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2006, 3:30 PM CST (21:30 UTC)
- Expired
- Mar 20, 2006, 4:01 PM CST
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wayne County, MS
The radar
The Mobile radar (KMOB), 133 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 3:09 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMOB 202132
TORMOB
MSC153-202215-
/O.NEW.KMOB.TO.W.0010.060320T2130Z-060320T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CST MON MAR 20 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* TORNADO WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 415 PM CST
* AT 327 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
EUCUTTA...AND MOVING EAST AT 45 MPH.
* THE TORNADO PRODUCING STORM IS EXPECTED TO BE NEAR...
EUCUTTA BY 340 PM CST
HIWANNEE AND 6 MILES NORTH OF BOICE BY 355 PM CST
IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...ABANDON VEHICLES AND
MOBILE HOMES AND SEEK A REINFORCED SHELTER. MOVE TO THE LOWEST FLOOR
INTERIOR HALLWAY OR CLOSET. COVER YOUR BODY WITH BLANKETS OR PILLOWS.
IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3189 8849 3177 8848 3174 8847 3174 8892
3182 8892 3183 8887 3184 8870 3185 8869
3185 8861
$$3 follow-up statements
000
WWUS54 KMOB 202144
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CST MON MAR 20 2006
MSC153-202215-
/O.CON.KMOB.TO.W.0010.000000T0000Z-060320T2215Z/
WAYNE MS-
344 PM CST MON MAR 20 2006
...A TORNADO WARNING CONTINUES UNTIL 415 PM CST FOR NORTHERN WAYNE
COUNTY...
AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR EUCUTTA...OR ABOUT
15 MILES NORTHWEST OF WAYNESBORO...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
HIWANNEE BY 355 PM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3189 8849 3177 8847 3176 8892 3182 8892
3183 8887 3184 8870 3185 8869 3185 8861
$$000
WWUS54 KMOB 202153
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CST MON MAR 20 2006
MSC153-202215-
/O.CON.KMOB.TO.W.0010.000000T0000Z-060320T2215Z/
WAYNE MS-
352 PM CST MON MAR 20 2006
...A TORNADO WARNING CONTINUES UNTIL 415 PM CST FOR EXTREME NORTHERN
WAYNE COUNTY...
AT 351 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HIWANNEE...OR
ABOUT 12 MILES NORTHWEST OF WAYNESBORO...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
RURAL NORTHEASTERN WAYNE COUNTY AT 410 PM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3186 8848 3182 8847 3178 8881 3182 8884
3184 8870 3185 8861
$$000
WWUS54 KMOB 202201
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CST MON MAR 20 2006
MSC153-202211-
/O.CAN.KMOB.TO.W.0010.000000T0000Z-060320T2215Z/
WAYNE MS-
401 PM CST MON MAR 20 2006
...THE TORNADO WARNING FOR NORTHEASTERN WAYNE COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3186 8848 3182 8847 3178 8881 3182 8884
3184 8870 3185 8861
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 20, 3:00 PM CST, 30 minutes earlier.
Area forecast discussion, Mar 20, 3:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST MON MAR 20 2006
...MODERATE RISK OF SEVERE STORMS OVER OUR INLAND ZONES THIS
AFTERNOON AND EVENING...
.SHORT TERM...SEVERE WEATHER THREAT TAKING SHAPE FOR THE NORTHWESTERN
ZONES IN THE VERY NEAR TERM...TRANSITIONING ALONG AND JUST SOUTH OF
THE WARM FRONTAL BOUNDARY ACROSS OUR INTERIOR ZONES THROUGH THE
EARLY EVENING HOURS. 18Z HODOGRAPH FROM SLIDELL SHOWS A STRONGLY
SHEARED LOW LEVEL ENVIRONMENT WITH 0-3KM SR HELICITY RUNNING IN THE
MID 500 M2/S2 RANGE. A LARGE CHUNK OF THAT SHEAR IS LOCATED IN THE
LOWEST 1 KFT WITH MLCAPES SOUTH OF THE WARM FRONT RUNNING AROUND
1100 J/KG AT THIS TIME. SURFACE BASED CONVECTION ALONG AND JUST
SOUTH OF THE WARM FRONT OVER SOUTH CENTRAL MS IS TAKING A SERIOUS
LOOKING CONFIGURATION WITH STRENGTHENING CORES/UPDRAFTS WITH
OCCASIONAL BOWING STRUCTURES. THESE STORMS ARE PROPOGATING ALMOST
DUE EAST TOWARD OUR NORTHERN ZONES. FURTHER SOUTHWEST...ADDITIONAL
SEVERE STORMS ARE FIRING WEST OF INTERSTATE 55 NORTHWEST OF BATON
ROUGE AROUND NATCHEZ. GIVEN THE SETUP...NEW TORNADO WATCH IS
CURRENTLY IN THE PROCESS OF BEING ISSUED FOR THE INTERIOR ZONES
THROUGH 10 PM. STAY TUNED FOR LATER STATEMENTS AND WARNINGS AS
NEEDED...PARTICICLARLY WEST OF HIGHWAY 43 OVER THE NEXT FEW HOURS.
TO THE EAST...THE 16Z VALPARAISO SOUNDING INDICATED THE CAP REMAINS
STRONGER OVER OUR SOUTHEASTERN ZONES...AND GIVEN THE LACK OF
CONVECTION IN THE EAST THAT IS PROBABLY STILL THE CASE AT THIS HOUR.
THE CAP IN THE EAST WILL GRADUALLY WEAKEN LATER THIS EVENING...BUT
THE INSTABILITY WILL BE LESS IN THE EAST...SO THE MAIN SEVERE WEATHER
THREAT STILL APPEARS TO BE OVER SOUTHEAST MISSISSIPPI AND INTERIOR
SOUTHWEST ALABAMA THIS AFTERNOON AND EARLY EVENING. THE STORMS
SHOULD BE WEAKENING AS THEY MOVE EAST TO THE FLORIDA PANHANDLE AND
EXTREME SOUTH CENTRAL ALABAMA TONIGHT. POPS REMAIN GENERALLY HIGH
AREA- WIDE FOR TONIGHT AS THE SURFACE TROUGH MOVES THROUGH AND THE
LOW PASSES TO THE NORTH.
CONTINUED THE TREND OF CLEARING THINGS OUT FOR TUESDAY. /05
&&
.LONG TERM (WEDNESDAY THROUGH NEXT MONDAY)...NO CHANGES OTHER THAN TO
TWEAK THE TEMPS BACK TOWARD THE MEX ENSEMBLE MEANS. /05
&&
.MARINE...NO SIGNIFICANT CHANGES FROM THE PREVIOUS PACKAGE. /05
&&
.FIRE WEATHER...EXTENDED THE FIRE WEATHER WATCH ON TUESDAY SOUTH TO
JUST NORTH OF THE COAST. OTHER THAN THAT...NO CHANGES. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 58 77 42 60 / 80 10 0 0
PENSACOLA 61 78 45 63 / 70 10 0 0
DESTIN 62 77 51 65 / 70 10 0 0
EVERGREEN 57 73 40 61 / 90 10 0 0
WAYNESBORO 51 69 36 58 / 100 10 0 0
CAMDEN 54 70 38 59 / 100 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA
MS FROM 20 TO 60 NM.
&&
05/GARMONHazardous weather outlook, Mar 20, 7:45 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR ADJUSTMENT TO MODERATE RISK NATIONAL WEATHER SERVICE MOBILE AL 745 AM CST MON MAR 20 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 745 AM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A WARM FRONT WILL MOVE NORTHWARD ACROSS THE OUTLOOK AREA THROUGH EARLY AFTERNOON. AHEAD OF THIS FRONT...PATCHES OF LIGHT RAIN AND ISOLATED RAIN SHOWERS ARE POSSIBLE. AS THE WARM FRONT LIFTS FURTHER TO THE NORTH...THE AREA SOUTH OF THE WARM FRONT WILL BECOME INCREASINGLY UNSTABLE. AN AREA OF SURFACE LOW PRESSURE WILL DEVELOP AND TRACK ALONG THE WARM FRONT WHICH IS EXPECTED TO BE ACROSS CENTRAL MISSISSIPPI AND ALABAMA BY MID AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS AROUND MID AFTERNOON ACROSS SOUTHEAST MISSISSIPPI AND SPREAD EAST INTO SOUTHWEST ALABAMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND THEN SOUTHEAST OF I-65 LATER IN THE EVENING. THESE THUNDERSTORMS WILL FORM IN AN ENVIRONMENT THAT IS CHARACTERIZED BY A VERY WARM AND MOIST LOWER ATMOSPHERE COMBINED WITH MODERATE LOW LEVEL WIND SHEAR. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE GREATEST CHANCES OF SEVERE WEATHER SHOULD OCCUR NORTHWEST OF I-65 BETWEEN 3 AND 9 PM. THIS IS WHERE THE MOST UNSTABLE AIRMASS WILL RESIDE ALONG WITH THE COMBINATION OF HIGHEST WIND SHEAR VALUES. THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE CENTRAL GULF COAST REGION WITH A SLIGHT RISK OF SEVERE WEATHER...WITH A MODERATE RISK NORTHWEST OF A LINE FROM CENTRAL PERRY COUNTY MISSISSIPPI THROUGH NORTHWEST WASHINGTON COUNTY ALABAMA TO NORTHEAST CHOCTAW COUNTY ALABAMA. STAY TUNED TO LATER OUTLOOKS ON THIS DEVELOPING SEVERE WEATHER SITUATION. THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF THE ALABAMA AND WESTERN FLORIDA PANHANDLE DUE TO STRONG SOUTHERLY WINDS. STRONG ONSHORE WINDS WILL PROVIDE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO STRONG OFFSHORE WINDS IN THE WAKE OF A COLD FRONT WILL MAKE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA TUESDAY AFTERNOON INTO WEDNESDAY MORNING. THE WEST TO NORTHWEST WINDS WILL ALSO BRING MUCH DRIER AIR INTO THE REGION TUESDAY AFTERNOON. THE COMBINATION OF THE DRY AIR MASS... SUNNY SKIES...AND WINDY CONDITIONS...WILL INCREASE THE THREAT OF WILDFIRES. OTHERWISE...NO HAZARDOUS WEATHER IS FORECAST TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT FOR POSSIBLE SEVERE WEATHER...ESPECIALLY NORTHWEST OF I-65.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:04 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 41 min |
| Mar 20, 4:21 PM CST | Severe Thunderstorm Warning | MOB | Perry | 39 min |
| Mar 20, 4:32 PM CST | Tornado Warning | MOB | Perry | 28 min |
| Mar 20, 4:33 PM CST | Tornado Warning | MOB | Wayne | 42 min |
| Mar 20, 4:46 PM CST | Tornado Warning | MOB | Greene | 29 min |
| Mar 20, 5:11 PM CST | Tornado Warning | MOB | Greene | 34 min |
| Mar 20, 5:43 PM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 40 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.